MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-68
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a patient was admitted to the operating table for an acute cerebral infarction.Angiography revealed severe tortuosity of the right internal carotid artery and thrombosis of the ipsilateral m1 middle cerebral artery.A 90 long sheath, fitted with a react-68 catheter, microcatheter, and micro guidewire, were placed and aspiration was performed.During aspiration, excessive resistance was felt.After unsuccessful attempts, it was withdrawn, but the tip was found to be deformed.A new catheter was subsequently replaced.A combination of pumping and pulling was used until the vessel was successfully recanalized, concluding the procedure.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for thrombectomy of the right internal carotid artery for acute cerebral infarction.It was noted the patient's vessel tortuosity was normal.Access vessel was the femoral artery with an 8mm diameter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the react catheter was returned within a shipping sleeve and a plastic bio-pouch.Visual inspection/damage location details: no damage was found with the react catheter hub.The react catheter body was found kinked at ~10.1cm, ~48.6cm, and ~113.8cm from the proximal end of the catheter hub.The react catheter distal tip was found to be in good condition.Testing/analysis: the react catheter total length was measured to be ~140.5cm and the usable length was measured to be ~133.8cm, which is within specification.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter kink/damage¿ report was confirmed as the react catheter was found to be damaged.However, ¿difficulty navigation¿ could not be confirmed.Catheter kink/damage can be caused by patient vessel tortuosity, delivery system removed aggressively, catheter entrapment, advancing and retrieving intraluminal device against resistance.Catheter navigation can be caused by incompatible devices, patient vessel tortuosity, damage to guidewire, damaged catheter, or lack of continuous saline flush during delivery.Information regarding if continuous flush was maintained or catheter entrapment occurred was not reported.In addition, the make/model of the microcatheter was not reported.Therefore, an analysis could not be performed, and any contributing factors (including incompatible devices) could not be assessed.In the event, it is also possible that the patient¿s normal vessel tortuosity, the advancement or retrieval of the intraluminal device against resistance or damage found in the returned react catheter contributed to the reported event.However, the root cause cannot be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22701205
Report Number2029214-2025-01746
Device Sequence Number18395000
Product Code QJP
UDI-Device Identifier00847536041967
UDI-Public(01)00847536041967(17)260819(10)B781226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2026
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB781226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight75 KG